Alert archive / North Carolina / Flash Flood Warnings in 1995
Flash Flood Warning 100, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 5, 1995, 3:03 PM EDT for Ashe County, North Carolina. It was in force for 117 min.
The area
The counties it named.
The facts
- Issued
- Jul 5, 1995, 3:03 PM EDT (19:03 UTC)
- Expired
- Jul 5, 1995, 5:00 PM EDT
- In force
- 117 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Ashe County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 051904 FFWRNK NCC009-052100- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 303 PM EDT WED JUL 5 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 500 PM EDT FOR THE FOLLOWING COUNTY... IN NORTHWEST NORTH CAROLINA ...EASTERN ASHE COUNTY DOPPLER RADAR ESTIMATES A THUNDERSTORM OVER ASHE COUNTY JUST SOUTH OF OTHELLO ON STATE ROUTE 163 HAS DUMPED UP TO 2.5 INCHES OF RAIN IN THE PAST HOUR. THIS STORM WILL LIKELY DUMP AN ADDITIONAL INCH OF RAIN BY 330 PM. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. JJ/DD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:49 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 5, 2:49 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 245 PM EDT WED JUL 5 1995 DISCUSSION... NOT MUCH HAS DEVLPD SO FAR ON RNK 88D. WHAT FEW TSTMS HV DVLPD HV BEEN VERY SLOW MVG AS EXPCTD. CELL OVER ASHE CO IN NC. HAS DUMPED 1.5 IN AN HOUR. MODELS BRING THE COLD FNT SHORT WV THRU OUR FA THU EVE. CUD BE GOOD TIMING FOR TSTMS. HOWEVER...GRIDDS SHOWS BEST LL MOISTR CONVERG TO BE TO OUR NORTH FM NRN VA INTO CEN PA. ANOTHER AREA OF LL CONVERG WUD APPEAR TO BE IN ERN VA. I AGRRE WITH RDU THAT TSTMS TODAY SHUD DISSIPATE QUICKLY AFTER SUNSET- NO UPPER SUPPORT. TSTMS DVLPNG IN ARK-LA AREA ARE BACKBUILDING SWD ON SATELLITE. DON/T THINK WE/LL SEE THEM SPREAD INTO VA TONITE. POPS TOO LOW ON ALL GUIDNC FOR THU. AT LEAST AVN POPS ARE 40 - 50 PCT. I WOULD AT LEAST GO THAT HIGH. TEMPS THU SHUD BE WARM...BUT CONVEC DEBRIS MAY BRING ENUF CLDS TO HOLD THEM DOWN A FEW DEG. AGAIN...WUD TREND TOWARD AVN TEMPS. WL FNT MAKE IT THRU FA FRI. MODELS SUGGEST THAT IT WL BE HANGING ARND IN ERN VA. MAY NEED A POP FOR ZONES E OF B.R. MTNS. TEMPS FRI LOOK REASONABLE. I LIKE THOSE 50/S DEWPOINTS FOR BKW. JJ
In the hours before
Special weather statement, Jul 5, 11:59 AM EDT, 3 hours 4 minutes before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006- 018>020-041200- SEVERE THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1200 EDT WED JUL 5 1995 ...SEVERE THUNDERSTORMS AND FLASH FLOODING POSSIBLE THIS AFTERNOON AND THIS EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS SOUTHEAST WEST VIRGINIA...SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA...ALONG AND WEST OF THE BLUE RIDGE. VERY MOIST AIR HAS OVERSPREAD THE AREA AND DAYTIME HEATING WILL RESULT IN A MODERATELY UNSTABLE ATMOSPHERE BY MID AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER SOUTHWEST VIRGINIA...NORTHWEST NORTH CAROLINA AND SOUTHEAST WEST VIRGINIA. A FEW OF THESE STORMS ALONG AND WEST OF THE BLUE RIDGE MAY BECOME SEVERE WITH LARGE HAIL BEING THE MAIN THREAT. THE GROUND IS NEARLY SATURATED ACROSS THE AREA AND MANY RIVERS AND CREEKS ARE STILL RATHER HIGH. AS A RESULT...HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND THIS EVENING WILL QUICKLY RUNOFF AND MAY RESULT IN FLASH FLOODING ACROSS SOUTHWEST VIRGINIA...NORTHWEST NORTH CAROLINA AND SOUTHEAST WEST VIRGINIA. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR POSSIBLE WATCHES...WARNINGS OR STATEMENTS. MTE
Special weather statement, Jul 5, 12:04 PM EDT, 2 hours 59 minutes before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006- 018>020-061200- SEVERE THUNDERSTORM OUTLOOK...CORRECTED EXPIRATION TIME... NATIONAL WEATHER SERVICE BLACKSBURG VA 1200 EDT WED JUL 5 1995 ...SEVERE THUNDERSTORMS AND FLASH FLOODING POSSIBLE THIS AFTERNOON AND THIS EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS SOUTHEAST WEST VIRGINIA...SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA...ALONG AND WEST OF THE BLUE RIDGE. VERY MOIST AIR HAS OVERSPREAD THE AREA AND DAYTIME HEATING WILL RESULT IN A MODERATELY UNSTABLE ATMOSPHERE BY MID AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER SOUTHWEST VIRGINIA...NORTHWEST NORTH CAROLINA AND SOUTHEAST WEST VIRGINIA. A FEW OF THESE STORMS ALONG AND WEST OF THE BLUE RIDGE MAY BECOME SEVERE WITH LARGE HAIL BEING THE MAIN THREAT. THE GROUND IS NEARLY SATURATED ACROSS THE AREA AND MANY RIVERS AND CREEKS ARE STILL RATHER HIGH. AS A RESULT...HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND THIS EVENING WILL QUICKLY RUNOFF AND MAY RESULT IN FLASH FLOODING ACROSS SOUTHWEST VIRGINIA...NORTHWEST NORTH CAROLINA AND SOUTHEAST WEST VIRGINIA. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR POSSIBLE WATCHES...WARNINGS OR STATEMENTS. MTE
Local storm report, Jul 5, 2:40 PM EDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
240 PM EDT WED JUL 05 1995
...DELAYED REPORTS FROM 9 PM ON JUNE 26 TO 930 PM EDT JUNE 29
1995...
DATE/TIME COUNTY/CITY EVENT
26/2100 NW WILKES NC 2 FEET OF WATER COVERING RTE
16N. REPORTED BY COUNTY SHERIFF.
26/2345 ALLEGHANY VA SEVERAL CREEKS OVER BANKS
RESULTING IN BLOCKED ROADS
IN THE BLUE SPRINGS AREA.
REPORTED BY COUNTY SHERIFF.
27/1800 GILES VA 1 FOOT OF WATER OVER ALL ROADS
IN PEARISBURG.
27/1900 GILES VA PEARISBURG POLICE REPORT
WIDESPREAD FLOODING OF HOMES AND
BUSINESSES. RTE 100 CLOSED.
WALKERS CREEK OUT OF BANK. POLICE
DIRECTING TRAFFIC AROUND TOWN.
27/1958 CHARLOTTE VA WATER OVER RTES 642 AND 612
NEAR SAXE. REPORTED BY SHERIFF.
28/0130 MERCER WV AIRPORT ROAD 3 FEET UNDER WATER.
REPORTED BY SHERIFF.
28/0430 MERCER WV RUNOFF FROM COUNTY CREEKS
FLOODING NUMEROUS AREAS.
PORTIONS OF BLUEFIELD...
PRINCETON AND OAKVALE WERE
EVACUATED.
28/0440 ROCKBRIDGE VA MILL CREEK NEAR GOSHEN FLOODED OUT
OF BANKS. SOME PEOPLE IN GOSHEN
WERE EVACUATED.
28/1630 SURRY NC NURSING HOME EVACUATED IN MOUNT
AIRY DUE TO RISING FLOOD WATERS.
28/1650 GILES VA MUDSLIDE CLOSED ONE LANE OF RTE
460 WEST OF NEWPORT.
28/1700 STOKES NC MULTIPLE ROADS COVERED WITH
WATER. REPORTED BY SHERIFF. SOME
BASEMENTS FLOODED.
28/1730 SURRY NC FLOODING IN AND AROUND MT AIRY
CONTINUING.
28/1830-2030 ROANOKE VA WATER ON THE FOLLOWING ROADS IN
THE CITIES OF SALEM AND ROANOKE:
MERRIMAN...STARKEY...RIVERLAND...
KESSLER MILL...I-581...DASHER...
RTE 220..ELECTRIC...BRAMBLETON..
ROANOKE...CLEARBROOK...CATAWABA...
THE INTERSECTION OF FOURTH AND
HIGHLAND STREET...PETERS CREEK...
THE INTERSECTION OF KIRKWOOD AND
CREST HILL ROADS...FRANKLIN...
ANNE...RIVERLAND AND BENNINGTON.
28/1900 CRAIG VA WATER OVER RTE 311 AT BROAD RUN
BRIDGE AND RTE 614 AT CAMP EASTER
SEAL. CAMP EASTER SEAL WAS
EVACUATED.
28/2025 BOTETOURT VA RTES 666 AND 738 FLOODED AND
POLICE BARRICADED.
28/2030 FRANKLIN VA MUDSLIDE AT RTE 613 AND RTE
116 AT WINDY GAP NEAR THE ROANOKE
COUNTY BORDER. RTES 670, 944,
834 FLOODED (ALL NEAR BURNT
CHIMNEY). NEAR SMITH MOUNTAIN
LAKE...RTE 40 FLOODED.
28/2030 ROCKINGHAM NC ROADS THROUGHOUT EDEN REPORTED
FLOODED BY POLICE WITH SOME ROADS
CLOSED. MUDSLIDES ALSO REPORTED.
SOME EVACUATIONS.
28/2050 BEDFORD VA RTE 122S FLOODED NEAR SMITH
MOUNTAIN LAKE.
28/2210 BEDFORD VA WOMAN SWEPT AWAY IN A CAR IN
MONETA. FIRE RESCUE PERSONNEL
RESCUED THE WOMAN. MANY ROADS
AROUND THE TOWN WERE FLOODED.
28/2245 FRANKLIN VA MUDSLIDES AND CONTINUED
FLOODING ON RTE 116 NEAR BURNT
CHIMNEY.
28/2300 PITTSYLVANIA VA RTES 750 AND 703 AT SANDY LEVEL
FLOODED.
28/2330 HENRY VA BLACKBERRY CREEK FLOODED AT
RTE 626 IN BASSETT.
28/2340 FRANKLIN VA SNOW CREEK ROAD AND RTES 652
CLOSED. RTE 756 CLOSED AT LOW
WATER BRIDGE. SEVERAL MUDSLIDES ON
RTE 116 NEAR THE COUNTY LINE AND
ALSO RTE 613. MAGODDEE CREEK
FLOODED.
28/2345 PITTSYLVANIA VA IN DANVILLE--RTE 29N AND 58 BOTH
EAST AND WEST FLOODED AND
IMPASSIBLE.
29/0030 ROCKINGHAM NC 2 PEOPLE RESCUED FROM CAR JUST
BEFORE IT WASHED AWAY IN EDEN.
MULTIPLE ROAD CLOSURES CONTINUE IN
EDEN CITY.
29/0115 PITTSYLVANIA VA IN DANVILLE--TRAILER PARK FLOODED
BY 4 TO 5 FEET OF WATER AND WAS
EVACUATED. SEVERAL CARS STRANDED
ON RTE 58. CARS STALLED IN WATER
ON FALL CREEK BRIDGE. HOUSEBOAT
USED TO EVACUATE 15 FAMILIES IN THE
DANVILLE AREA.
29/0130 FRANKLIN VA A PICKUP TRUCK DROVE INTO FLOOD
WATERS FROM DITTO CREEK 6 MILES
SW OF SAGO. THE ROAD HAD BEEN
WASHED OUT AND THEY WERE SWEPT
AWAY. THREE FATALITIES OCCURRED.
29/1100 ROCKINGHAM NC WATER OVER A BRIDGE IN ELLISBORO.
AIKEN AND RHODES ROADS IN EDEN ARE
FLOODED AND CAVED IN. IN
MAYODAY...1 FOOT OF WATER REPORTED
OVER THE INTERSECTION OF RTE 135
AND 220.
29/1820 PITTSYLVANIA VA SEVERAL ROADS FLOODED IN THE
GRETNA AND CHATHAM AREA. THE
FOLLOWING ROUTES WERE CLOSED DUE
TO THE FLOOD WATERS: 645...685...
703...750 AND 834.
29/2130 PULASKI VA RTE 11 CLOSED IN THE DUBLIN
AREA. BLACK HOLLOW ROAD BRIDGE
CLOSED.
MTE/DSDLocal storm report, Jul 5, 2:41 PM EDT, 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
240 PM EDT WED JUL 05 1995
...DELAYED REPORTS FROM 9 PM ON JUNE 26 TO 930 PM EDT JUNE 29
1995...
DATE/TIME COUNTY/CITY EVENT
26/2100 NW WILKES NC 2 FEET OF WATER COVERING RTE
16N. REPORTED BY COUNTY SHERIFF.
26/2345 ALLEGHANY VA SEVERAL CREEKS OVER BANKS
RESULTING IN BLOCKED ROADS
IN THE BLUE SPRINGS AREA.
REPORTED BY COUNTY SHERIFF.
27/1800 GILES VA 1 FOOT OF WATER OVER ALL ROADS
IN PEARISBURG.
27/1900 GILES VA PEARISBURG POLICE REPORT
WIDESPREAD FLOODING OF HOMES AND
BUSINESSES. RTE 100 CLOSED.
WALKERS CREEK OUT OF BANK. POLICE
DIRECTING TRAFFIC AROUND TOWN.
27/1958 CHARLOTTE VA WATER OVER RTES 642 AND 612
NEAR SAXE. REPORTED BY SHERIFF.
28/0130 MERCER WV AIRPORT ROAD 3 FEET UNDER WATER.
REPORTED BY SHERIFF.
28/0430 MERCER WV RUNOFF FROM COUNTY CREEKS
FLOODING NUMEROUS AREAS.
PORTIONS OF BLUEFIELD...
PRINCETON AND OAKVALE WERE
EVACUATED.
28/0440 ROCKBRIDGE VA MILL CREEK NEAR GOSHEN FLOODED OUT
OF BANKS. SOME PEOPLE IN GOSHEN
WERE EVACUATED.
28/1630 SURRY NC NURSING HOME EVACUATED IN MOUNT
AIRY DUE TO RISING FLOOD WATERS.
28/1650 GILES VA MUDSLIDE CLOSED ONE LANE OF RTE
460 WEST OF NEWPORT.
28/1700 STOKES NC MULTIPLE ROADS COVERED WITH
WATER. REPORTED BY SHERIFF. SOME
BASEMENTS FLOODED.
28/1730 SURRY NC FLOODING IN AND AROUND MT AIRY
CONTINUING.
28/1830-2030 ROANOKE VA WATER ON THE FOLLOWING ROADS IN
THE CITIES OF SALEM AND ROANOKE:
MERRIMAN...STARKEY...RIVERLAND...
KESSLER MILL...I-581...DASHER...
RTE 220..ELECTRIC...BRAMBLETON..
ROANOKE...CLEARBROOK...CATAWABA...
THE INTERSECTION OF FOURTH AND
HIGHLAND STREET...PETERS CREEK...
THE INTERSECTION OF KIRKWOOD AND
CREST HILL ROADS...FRANKLIN...
ANNE...RIVERLAND AND BENNINGTON.
28/1900 CRAIG VA WATER OVER RTE 311 AT BROAD RUN
BRIDGE AND RTE 614 AT CAMP EASTER
SEAL. CAMP EASTER SEAL WAS
EVACUATED.
28/2025 BOTETOURT VA RTES 666 AND 738 FLOODED AND
POLICE BARRICADED.
28/2030 FRANKLIN VA MUDSLIDE AT RTE 613 AND RTE
116 AT WINDY GAP NEAR THE ROANOKE
COUNTY BORDER. RTES 670, 944,
834 FLOODED (ALL NEAR BURNT
CHIMNEY). NEAR SMITH MOUNTAIN
LAKE...RTE 40 FLOODED.
28/2030 ROCKINGHAM NC ROADS THROUGHOUT EDEN REPORTED
FLOODED BY POLICE WITH SOME ROADS
CLOSED. MUDSLIDES ALSO REPORTED.
SOME EVACUATIONS.
28/2050 BEDFORD VA RTE 122S FLOODED NEAR SMITH
MOUNTAIN LAKE.
28/2210 BEDFORD VA WOMAN SWEPT AWAY IN A CAR IN
MONETA. FIRE RESCUE PERSONNEL
RESCUED THE WOMAN. MANY ROADS
AROUND THE TOWN WERE FLOODED.
28/2245 FRANKLIN VA MUDSLIDES AND CONTINUED
FLOODING ON RTE 116 NEAR BURNT
CHIMNEY.
28/2300 PITTSYLVANIA VA RTES 750 AND 703 AT SANDY LEVEL
FLOODED.
28/2330 HENRY VA BLACKBERRY CREEK FLOODED AT
RTE 626 IN BASSETT.
28/2340 FRANKLIN VA SNOW CREEK ROAD AND RTES 652
CLOSED. RTE 756 CLOSED AT LOW
WATER BRIDGE. SEVERAL MUDSLIDES ON
RTE 116 NEAR THE COUNTY LINE AND
ALSO RTE 613. MAGODDEE CREEK
FLOODED.
28/2345 PITTSYLVANIA VA IN DANVILLE--RTE 29N AND 58 BOTH
EAST AND WEST FLOODED AND
IMPASSIBLE.
29/0030 ROCKINGHAM NC 2 PEOPLE RESCUED FROM CAR JUST
BEFORE IT WASHED AWAY IN EDEN.
MULTIPLE ROAD CLOSURES CONTINUE IN
EDEN CITY.
29/0115 PITTSYLVANIA VA IN DANVILLE--TRAILER PARK FLOODED
BY 4 TO 5 FEET OF WATER AND WAS
EVACUATED. SEVERAL CARS STRANDED
ON RTE 58. CARS STALLED IN WATER
ON FALL CREEK BRIDGE. HOUSEBOAT
USED TO EVACUATE 15 FAMILIES IN THE
DANVILLE AREA.
29/0130 FRANKLIN VA A PICKUP TRUCK DROVE INTO FLOOD
WATERS FROM DITTO CREEK 6 MILES
SW OF SAGO. THE ROAD HAD BEEN
WASHED OUT AND THEY WERE SWEPT
AWAY. THREE FATALITIES OCCURRED.
29/1100 ROCKINGHAM NC WATER OVER A BRIDGE IN ELLISBORO.
AIKEN AND RHODES ROADS IN EDEN ARE
FLOODED AND CAVED IN. IN
MAYODAY...1 FOOT OF WATER REPORTED
OVER THE INTERSECTION OF RTE 135
AND 220.
29/1820 PITTSYLVANIA VA SEVERAL ROADS FLOODED IN THE
GRETNA AND CHATHAM AREA. THE
FOLLOWING ROUTES WERE CLOSED DUE
TO THE FLOOD WATERS: 645...685...
703...750 AND 834.
29/2130 PULASKI VA RTE 11 CLOSED IN THE DUBLIN
AREA. BLACK HOLLOW ROAD BRIDGE
CLOSED.
MTE/DSDSpecial weather statement, Jul 5, 2:56 PM EDT, 7 minutes before
NCZ001-052000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 256 PM EDT WED JUL 5 1995 ...A STATIONARY THUNDERSTORM OVER ASHE COUNTY IS DUMPING VERY HEAVY RAIN... AT 255 PM WEATHER RADAR IN BLACKSBURG VIRGINIA SHOWED A THUNDERSTORM OVER ASHE COUNTY JUST TO THE SOUTHEAST OF JEFFERSON THAT WAS DRIFTING SLOWLY TO THE SOUTHEAST. RADAR ESTIMATED THAT THIS STORM HAD DUMPED UP TO 2 INCHES OF RAIN IN THE PAST 45 MINUTES. THIS STORM COULD PRODUCE ANOTHER INCH OF RAIN BY 330 PM. THIS AMOUNT OF RAINFALL WILL LIKELY CAUSE SOME FLOODING ALONG CREEKS AND STREAMS...ALSO ROADWAYS AND POOR DRAINAGE AREAS. PEOPLE IN THE VICINITY OF THIS STORM SHOULD WATCH FOR SUDDEN RISES OF WATER LEVELS ALONG CREEKS. MOTORISTS IN THE AREA SHOULD DRIVE WITH CAUTION...WATCH FOR WATER COVERING THE ROADS.
Special weather statement, Jul 5, 2:58 PM EDT, 5 minutes before
NCZ001-052000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 256 PM EDT WED JUL 5 1995 ...A STATIONARY THUNDERSTORM OVER ASHE COUNTY IS DUMPING VERY HEAVY RAIN... AT 255 PM WEATHER RADAR IN BLACKSBURG VIRGINIA SHOWED A THUNDERSTORM OVER ASHE COUNTY JUST TO THE SOUTHEAST OF JEFFERSON THAT WAS DRIFTING SLOWLY TO THE SOUTHEAST. RADAR ESTIMATED THAT THIS STORM HAD DUMPED UP TO 2 INCHES OF RAIN IN THE PAST 45 MINUTES. THIS STORM COULD PRODUCE ANOTHER INCH OF RAIN BY 330 PM. THIS AMOUNT OF RAINFALL WILL LIKELY CAUSE SOME FLOODING ALONG CREEKS AND STREAMS...ALSO ROADWAYS AND POOR DRAINAGE AREAS. PEOPLE IN THE VICINITY OF THIS STORM SHOULD WATCH FOR SUDDEN RISES OF WATER LEVELS ALONG CREEKS. MOTORISTS IN THE AREA SHOULD DRIVE WITH CAUTION...WATCH FOR WATER COVERING THE ROADS.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 55 min |
| Jul 5, 7:25 PM EDT | Flash Flood Warning | RNK | Wilkes | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.